Jump to content

Side-effects kicking in after a change in finasteride supplier


Recommended Posts

Hello,

So I had been on finasteride for 3 months without problem but when I ordered my next 3 months supply, I received finasteride from a different maker. I've been on the new finasteride for 2 weeks now and have started to experience side-effects which weren't there before. 

Is this most likely a mental thing that I am experiencing? I don't understand how it could be finasteride because the content of the tablets is exactly the same, no?

Would appreciate to hear if anyone has had any similar experiences or if they have any advice. Thank you!

Link to post
Share on other sites

There could be something to this.  When the patent expired, the medication became readily available - worldwide.  It's been documented in some shipments the main ingredient was missing. So the question is, what are they putting in there? Perhaps the reverse is also true, the new pills you received contained a higher percentage of the medication.  

Did you purchase these at the pharmacy?  If so, how do you know these came from another source? Was it the packaging? Or, the pharmacist gave you a bottle worth of pills and they looked different this time around? Call the pharmacist and explain.  Perhaps they can get the ones you prefer consistently.

I am curious if these will help you with retention.  Call the doctor and ask if you can split them. Perhaps this will help until you figure it out.

Link to post
Share on other sites
8 hours ago, LaserCap said:

So the question is, what are they putting in there? Perhaps the reverse is also true, the new pills you received contained a higher percentage of the medication.  

You may have a point there. The first supplier I had my pills from (Milpharm) have negative Google reviews compared to the new supplier (Accord). That being said, they may mean nothing and in any case, they are both licensed pharmaceutical producers in the UK so they should be both approximately 1mg in each tablet, right?

8 hours ago, LaserCap said: 

Did you purchase these at the pharmacy?  If so, how do you know these came from another source? Was it the packaging? Or, the pharmacist gave you a bottle worth of pills and they looked different this time around? Call the pharmacist and explain.  Perhaps they can get the ones you prefer consistently.

I am curious if these will help you with retention.  Call the doctor and ask if you can split them. Perhaps this will help until you figure it out.

I got it from a licensed online pharmacy in the UK so it should all be legit. I could tell it was from a different manufacturer from the packaging. It does seem as though I can request which manufacturer I want. I was just under the impression they’d give me the same one so I didn’t think to make that request before. Something to bare in mind for next time. I’m hoping that it won’t negatively affect my retention.

5 hours ago, Melvin-Moderator said:

Did you switch from brand name to generic?

Nope! It went from generic (Milpharm) to generic (Accord).

Link to post
Share on other sites
  • Administrators
13 minutes ago, Nounours said:

You may have a point there. The first supplier I had my pills from (Milpharm) have negative Google reviews compared to the new supplier (Accord). That being said, they may mean nothing and in any case, they are both licensed pharmaceutical producers in the UK so they should be both approximately 1mg in each tablet, right?

I got it from a licensed online pharmacy in the UK so it should all be legit. I could tell it was from a different manufacturer from the packaging. It does seem as though I can request which manufacturer I want. I was just under the impression they’d give me the same one so I didn’t think to make that request before. Something to bare in mind for next time. I’m hoping that it won’t negatively affect my retention.

Nope! It went from generic (Milpharm) to generic (Accord).

Could be the other generic was under doses, or this one is overdosed. If I were you I’d stick to proscar and cut it into 1/4 tablets.

Link to post
Share on other sites
13 hours ago, Melvin-Moderator said:

Could be the other generic was under doses, or this one is overdosed. If I were you I’d stick to proscar and cut it into 1/4 tablets.

I wish all pills, (proscar and finasteride), would come pre-scored.  The problem of splitting is the fact it is never 1/4.  Some days you get more and some less.....resulting in exactly the same issue we're discussing. Mind you, perhaps this is insignificant.  I think this has more to do with amount of the main ingredient.

Link to post
Share on other sites
18 hours ago, Melvin-Moderator said:

Could be the other generic was under doses, or this one is overdosed. If I were you I’d stick to proscar and cut it into 1/4 tablets.

Good shout! I'll have a look into proscar! I tried initially to get onto it but it doesn't seem as easy to get in the UK as 1mg Finasteride.

Link to post
Share on other sites
  • 2 weeks later...

i switched from proscar to uk 1mg finesteride and felt depressed and anxious.. and labido non existent

did not have that with the proscar as mcuh cut into 4 pieces off a 5mg tablet

im hoping i can start the uk finesteride at lower dose than 1mg?

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...